MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INSERT, SCISSORS, SERRATED JAWS; SINGLE USE SCISSORS, SERRATED JAWS

KARL STORZ SE & CO. KG INSERT, SCISSORS, SERRATED JAWS; SINGLE USE SCISSORS, SERRATED JAWS
Model Number 34310MA-D
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The broken instrument has been returned but evaluation has not been completed.
 
Event or Problem Description
Allegedly, during a laparoscopic excision and fulguration of endometriosis procedure, toward the end of the procedure, the doctor "zapped a bleeder to cauterize".When the doctor pulled the instrument away the burns were noticed.The procedure was completed, no other intervention was required.
 
Additional Manufacturer Narrative
The instrument was manufactured in 02/2016 and evaluation of the instrument determined the insulation is torn at the distal end.We suspect this single use item might have be re-used.

Brand Name
INSERT, SCISSORS, SERRATED JAWS
Common Device Name
SINGLE USE SCISSORS, SERRATED JAWS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key9100427
Report Number9610617-2019-00082
Device Sequence Number14109212
Product Code GEI
UDI-Device Identifier04048551336434
UDI-Public4048551336434
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number34310MA-D
Device Catalogue Number34310MA-D
Device Lot NumberOT01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient Weight103